Nausea, upset stomach and stomach pain are common side effects of Metformin. Approximately 5% of iGuard members taking metformin have reported nausea/vomiting and stomach pain. When first prescribed, the dose of metformin is usually slowly increased over a period of weeks to help patient get used to the medication and minimize the side effects of nausea and stomach pain. So, yes, this is a common side effect and patients usually get used to these side effects as they continue to use metformin. Metformin should be taken with food which helps to reduce these side effects of the stomach. If these symptoms continue to bother you, it is a good idea to follow up with your doctor.
- Q Can the diabetes drug metformin reduce the risk of prostate cancer?
- Q Can I take Metformin if I am allergic to sulfa based drugs?
- Q What happens if I miss a dose of metformin?
- Q Is metformin safe for long term use?
- Q Can taking metformin help me live longer?
- Q If I get dehydrated, can I keep taking my metformin?